Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Have PSVT. Takign calaptin. Having dizzy spells. Shaking feeling. Prescribed embeta and glucobay. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1257 Questions
I am 42 years old indian female. Weight 65 kg .height 5.5 ft. I have PSVT since I was 27 years of age but only realized recently that it was a medical problm. I had been taking calaptin sr 240 mg but stopped 6 months back. Since then I didnt have any episode of psvt. However since last month I have been havong dizzy spells. It feels like a vibrator going off in my head . I also find it very hard to speak .I have to force each word my jaw suddenly becomes very heavy. I have to focus my eyes also. it feels like my sockets have become empty. I have shaky feeling inside my whole body .like something very thick passing through my fingers. My head is heavy an aching. My body feels like lead ang fatigued. This has been happeng after lunch also. I have been given embeta xr50 mg and glucobay 25 mg . My blood sugar fasting is 90 pp is 76 . HBa1c is 5.4. Hb is 11.8 vitamin d is25 calcium is normal.
Posted Sun, 25 Aug 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 31 minutes later
Respected Ma'm
Before we discuss your problem in detail, I would like to know a few more things about your symptoms.
1. For how long these episodes last?
2. If you ever had a fall or lost consciousness during these episodes?
3. Do you feel any chest pain/ shortness of breath during such episodes? If you have headache or vomiting associated with this dizziness? Does these symptoms occur while standing only or they happen at anytime, in any posture? If you have diabetes / high blood pressure? Why these medicines were given to you? Do you take any other drug?
4. What your pulse rate and blood pressure is at the time of such episodes?
5. What were your symptoms at the time of PSVT episodes?
I Would like to discuss in detail, once you get back with these details.
Sukhvinder Singh
Above answer was peer-reviewed by
Follow-up: Have PSVT. Takign calaptin. Having dizzy spells. Shaking feeling. Prescribed embeta and glucobay. What to do? 14 minutes later
Hardly a minute. Its like I skip a beat then thundering like starting a very heavy motorbike . I feel constriction in my throat and like whole blood drained out of my body. Then fatigue for the24 hrs . Last time it had happened I had blackness in front of my eyes .I was going to faint.i get nauseus also.i went to hospitalin half an hour where my ecg was taken.which was very abnormal. I m not able to upload the scanned copy . Is my dizziness due to psvt or am I developin diabetes. No one had it in my family. My mom had died due to brain haemmorage at the age of 58. She had no medical problm.

These symptoms happen at any time in any posture. Though I feel them more when I lie down.yes shortness of breadth is also there with these episodes. Nowa days I dont feel any proper attack of psvt but had palpitation while I was asleep. Oor when I turn while sleeping ifeel like vaccum in my heart and slight constriction in my throat. But it doesnt start. Now when I m dizzy my bloodpressure is 95/62 and pulse is 100.
Answered by Dr. Sukhvinder Singh 18 minutes later
Respected Ma'm
1. Since you had a transient blackout, a consultation with an electrophysiologist (a cardiologist who is specialist in treating rhythm disorders.) on priority is warranted.
2. This may be a symptom of rhythm disorder of heart. If this is really PSVT or something else, is to be determined. PSVT is only one of the many rhythm disorders of the heart. If this happens almost daily, then it can be picked up by a 24 or 48 hours holter monitoring. If this happens less frequently, then a loop recorder may be required. An ECHO is always a part of work-up to rule out any structural heart disease.
2. I would definitely like to see your ECG before making any comment on that. Please upload it by the facility available on this page.
3. Onset of diabetes is not likely to be associated with such transient episodes. Next possibility would be a neurological event, for which you need to get your self assessed by a neurologist/ physician.
In nutshell, I would recommend you to visit a cardiologist/ electrophysiologist on urgent basis.
Feel free to discuss further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor